Alert archive / Missouri / Wind Advisories in 2013
Wind Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Nov 17, 2013, 3:12 AM CST for 7 counties in Kansas; 23 counties in Missouri. It took effect at Nov 17, 2013, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 3:12 AM CST (09:12 UTC)
- In effect from
- Nov 17, 2013, 10:00 AM CST
- Expired
- Nov 17, 2013, 4:58 PM CST
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 30 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWUS73 KEAX 170912 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 AM CST SUN NOV 17 2013 KSZ025-057-060-102>105-MOZ011>013-020>022-028>030-037-038-043-044- 053-054-172000- /O.NEW.KEAX.WI.Y.0006.131117T1600Z-131117T2300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-CALDWELL-PLATTE- CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...OREGON...SAVANNAH... CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 312 AM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING: WINDS WILL BEGIN TO INCREASE THIS MORNING AS A FRONT MOVES THROUGH THE AREA. WIND SPEEDS WILL PEAK EARLY THIS AFTERNOON. * WINDS: SUSTAINED WESTERLY WINDS BETWEEN 25 AND 35 MPH ARE ANTICIPATED. WIND GUSTS UP TO 45 MPH MAY BE POSSIBLE THIS AFTERNOON. * IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES AS WELL AS THOSE TRAVELING ON NORTH SOUTH ROADWAYS. * ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL RAPIDLY FALL THIS AFTERNOON. STRONG WINDS COMBINED WITH LOW HUMIDITY WILL LEAD TO AN ENHANCED RISK OF WILDFIRES THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ MOZ025-031>033-039-040-045-046-172000- /O.NEW.KEAX.WI.Y.0006.131117T1600Z-131117T2300Z/ MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER- INCLUDING THE CITIES OF...MACON...LA PLATA...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE... NEW FRANKLIN...SEDALIA...BOONVILLE 312 AM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING: WINDS WILL BEGIN TO INCREASE EARLY THIS MORNING AHEAD OF AN EASTWARD MOVING FRONT. BEHIND THIS FRONT...WINDS MAY DIMINISH SLIGHTLY BEFORE RE-INTENSIFYING BY THE MIDDLE OF THE AFTERNOON. * WINDS: SUSTAINED WESTERLY WINDS BETWEEN 25 AND 35 MPH ARE ANTICIPATED. WIND GUSTS UP TO 45 MPH MAY BE POSSIBLE. * IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES AS WELL AS THOSE TRAVELING ON NORTH SOUTH ROADWAYS. * ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL RAPIDLY FALL THIS AFTERNOON. STRONG WINDS COMBINED WITH LOW HUMIDITY WILL LEAD TO AN ENHANCED RISK OF WILDFIRES THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$
3 follow-up statements
830 WWUS73 KEAX 171736 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1136 AM CST SUN NOV 17 2013 KSZ025-057-060-102>105-MOZ011>013-020>022-025-028>033-037>040- 043>046-053-054-172300- /O.CON.KEAX.WI.Y.0006.000000T0000Z-131117T2300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-CALDWELL-MACON- PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE- SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...OREGON...SAVANNAH... CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 1136 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE TO THROUGH THE EARLY AFTERNOON HOURS BEHIND AN EASTWARD MOVING FRONT. BEHIND THIS FRONT...WINDS WILL DIMINISH SLIGHTLY BEFORE RE-INTENSIFYING. * WINDS: SUSTAINED WESTERLY WINDS BETWEEN 25 AND 35 MPH ARE ANTICIPATED. WIND GUSTS UP TO 45 MPH MAY BE POSSIBLE. * IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES AS WELL AS THOSE TRAVELING ON NORTH SOUTH ROADWAYS LIKE INTERSTATE 29...INTERSTATE 35 OR HIGHWAY 63. * ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL RAPIDLY FALL THIS AFTERNOON. STRONG WINDS COMBINED WITH LOW HUMIDITY WILL LEAD TO AN ENHANCED RISK OF WILDFIRES THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CUTTER
973 WWUS73 KEAX 172115 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CST SUN NOV 17 2013 KSZ025-057-060-102>105-MOZ011>013-020>022-025-028>033-037>040- 043>046-053-054-172300- /O.CON.KEAX.WI.Y.0006.000000T0000Z-131117T2300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-CALDWELL-MACON- PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE- SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...OREGON...SAVANNAH... CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 315 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS TILL EARLY THIS EVENING...WITH THE WIND EXPECTED TO SUBSIDE AROUND 5 PM. * WINDS: SUSTAINED WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES AS WELL AS THOSE TRAVELING ON NORTH SOUTH ROADWAYS LIKE INTERSTATE 29...INTERSTATE 35 OR HIGHWAY 63. * ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES HAVE RAPIDLY DROPPED THIS AFTERNOON. STRONG WINDS COMBINED WITH LOW HUMIDITY WILL KEEP AN ENHANCED RISK OF WILDFIRES IN PLACE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CUTTER
356 WWUS73 KEAX 172258 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 PM CST SUN NOV 17 2013 KSZ025-057-060-102>105-MOZ011>013-020>022-025-028>033-037>040- 043>046-053-054-180000- /O.CAN.KEAX.WI.Y.0006.000000T0000Z-131117T2300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-CALDWELL-MACON- PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE- SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...OREGON...SAVANNAH... CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 458 PM CST SUN NOV 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY LEVELS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:29 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 16, 11:29 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1129 PM CST Sat Nov 16 2013 .SHORT TERM...(This Evening through Sunday) Issued at 401 PM CST SAT NOV 16 2013 Warm and moist air continues to stream into far eastern Kansas and western Missouri as the afternoon wears on. Subjective map analysis at 19z shows a fairly well defined warm front draped from NW to SE across the center part of Iowa, putting the entire forecast area deep in the warm/moist air, characterized by temperatures in the mid to upper 60s and dew points in the mid to upper 50s. Visible satellite imagery shows a good amount of cloud cover remaining over most of eastern Kansas and Missouri, however with time that cloud cover has slowly eroded away, allowing for some sunshine to reach the surface. Surface observations also indicate a very well defined boundary located across SE Nebraska and NE Kansas, defined by strong westerly winds and very dry air. This boundary will continue to slide south with time, bringing enhanced low level convergence in the vicinity of the leading edge of the dry air. Visible imagery gives away the exact location of the aforementioned boundary as clear skies are present over central Kansas and Nebraska and a line of agitated cumulus clouds stretch NE to SW, presumably along the boundary in SE Neb and NE KS. As more sunshine peeks through the clouds the atmosphere will become more unstable with time. At this point around 800 to 1000 J/kg of instability is present in the atmosphere in the forecast area. Expect that number to increase to around 1000 to 1200 J/kg by this evening as moisture continues to stream into the area. On water vapor imagery mid level dry air associated with a very subtle mid level wave has moved through northern Missouri, and another very subtle vort max with an associated dry air punch is currently moving through SW/SC KS, moving northeastward within the SW mid level flow. A field of CU appears in the KICT area, presumably in response to this vort max moving into that area. That wave will be the focal point for the potential for severe weather later this afternoon. Short range models continue to have better than average agreement among themselves and with each other regarding the initiation of scattered thunderstorms across NE Kansas and NW Missouri around 23z this evening. As previously mentioned these storms may have around 1000 to 1200 J/kg of virtually uninhibited atmosphere, and given the strong mixing from the afternoon winds these storms may become surface based, bringing all hazards of severe weather in play. Given a strongly veered atmospheric column and good speed increase with height the deep layer shear in the 0 to 3 km layer will approach 40 to 50 kts. The 0-3 km layer seems more appropriate to determine an effective storm layer, as the modest instability and late period of the year should only yield low topped storms. With the given CAPE-Shear relationship it is entirely plausible, and perhaps somewhat likely that these evening storms will be able to rotate and become supercells. Wind and hail will be the primary threats, but given strong low level shear with 0-1 SRH values a tornado or two cannot be completely ruled out. The thunderstorm activity should begin around 23z in far NE Kansas and/or NW Missouri, and will spread eastward along and north of Interstate 70 through around 04z before exiting into far NE Missouri and Iowa. .LONG TERM...(Sunday Night through Saturday) Issued at 401 PM CST SAT NOV 16 2013 Sunday...By sunrise Sunday a subtle shortwave trough will be exiting the Central Rockies into the Plains States. This will bring a secondary cold front surging into eastern Kansas and northern Missouri after sunrise Sunday as the shortwave moves east. Concerns for any additional precipitation are focused in areas to the north or east of our forecast region owing to the trajectory of the moisture transport. However, subsidence behind the front --along with clearing skies-- will likely allow for significant deep layer mixing by late Sunday morning, persisting through the afternoon hours, which could make for another windy day across the region. Model soundings advertise decent deep layer mixing occurring behind the cold front Sunday, with mixing possible up to nearly 850mb. This could transport enough momentum down to induce advisory level winds, especially across far northeast Kansas and northwest Missouri where the surge of dry air behind the front might help mix strong gusts down during the early afternoon hours. Monday and Tuesday...With the passage of the secondary trough a locally zonally flow will dominate the region to begin the work week. This will leave our region with temperatures in the vicinity of normal to start the week --Highs 50s, Lows 30s--. Wednesday through Saturday...Confidence in the forecast for these outer periods is very low. Model solutions offered form mid-work week on tell a tail of two stories, and only one of them can be correct. The main issue continues to be what the models do with a pair of shortwave troughs that will transit the country later in the work week. GFS still advertises a phased solution, where the two shortwaves stay marginally phased together across the nation; making this the quicker and warmer of the two solutions. The ECMWF is not so inclined to phase the two shortwave later in the week, thus allowing more cold air to surge south behind the northern stream trough as the southern stream wave detach from the mean flow across the northern Mexico. Have hedged the consensus forecast for the later portion of the work week towards the GFS solution, though this is very low confidence adjustment as there is little to hang a forecast on at this point as either the GFS or ECMWF seem possible. So, for the outer periods of the forecast...expect some potential for a cool rain to develop Wednesday though Thursday as moisture returns in an inverted trough ahead of the baroclinic zone the northern stream trough will drag into the Northern Plains. Friday and Saturday will see precipitation chances trend up as more moisture is pumped into the region and the lagging trough in the southern stream begins to transit the Plains. Temperatures in these far outer time periods will be cool enough to possible induce some snow with any of the precipitation that occur, especially during the overnight hours. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1124 PM CST SAT NOV 16 2013 With a surface front well west of the terminals and moisture continuing to move northward, stratus is expected to expand westward through the overnight hours. At this point, ceilings should remain MVFR through daybreak before a front passes through the area and turns winds to the west. Gusty conditions are again expected on Sunday and can't rule out some 40-45 mph gusts at times. Once the front passes through in the morning, VFR conditions will prevail through the daytime hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Cutter LONG TERM...Leighton AVIATION...Dux
Hazardous weather outlook, Nov 16, 5:59 PM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 PM CST SAT NOV 16 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 559 PM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE OUTLOOK AREA THIS EVENING...WITH AREAS OF NORTHERN...CENTRAL AND EASTERN MISSOURI...ALONG AND NORTH OF INTERSTATE 70...HAVING THE HIGHEST RISK FOR ACTIVITY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE THIS EVENING...WITH THE PRIMARY RISKS COMING FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WESTERLY WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS NEARING 40 MPH... WILL BE POSSIBLE SUNDAY. ALONG WITH THE GUSTY WINDS...HUMIDITY VALUES WILL BE RATHER LOW...THUS ALSO ENHANCING FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF INTERSTATE 70 THIS EVENING. CUTTER
In the hours before
Local storm report, Nov 16, 11:24 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1124 PM CST SAT NOV 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 8 S ST. JOSEPH 39.65N 94.85W
11/16/2013 M0.88 INCH BUCHANAN MO TRAINED SPOTTER
0643 PM HAIL 4 SE ELWOOD 39.72N 94.81W
11/16/2013 E0.88 INCH BUCHANAN MO PUBLIC
0805 PM HAIL 1 N AGENCY 39.66N 94.74W
11/16/2013 M1.00 INCH BUCHANAN MO TRAINED SPOTTER
0820 PM HAIL 5 ESE ST JOSEPH 39.74N 94.76W
11/16/2013 E1.25 INCH BUCHANAN MO TRAINED SPOTTER
SIZE ESTIMATED FROM PHOTO
0821 PM HAIL EASTON 39.72N 94.64W
11/16/2013 M1.00 INCH BUCHANAN MO TRAINED SPOTTER
&&
SBLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:05 PM CST | Special Weather Statement | EAX | Doniphan | 25 min |
| Nov 16, 6:14 PM CST | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 46 min |
| Nov 16, 6:30 PM CST | Severe Thunderstorm Warning | EAX | Atchison | 45 min |
| Nov 16, 7:08 PM CST | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 52 min |
| Nov 16, 6:56 PM CST | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 49 min |
| Nov 16, 7:48 PM CST | Special Weather Statement | EAX | Buchanan, Clinton | 27 min |
| Nov 16, 8:06 PM CST | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 39 min |
| Nov 16, 8:43 PM CST | Special Weather Statement | EAX | Daviess | 47 min |
| Nov 16, 9:10 PM CST | Severe Thunderstorm Warning | EAX | Daviess, Livingston | 35 min |
Nearby
Wind Advisories in Missouri, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.